Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV+ with extreme back pain & nothing helps
Jan 23, 2005

Hello Doctor: I have been HIV + since July of 2004 and have been on Epzicom and Susitva since September with wondrous results!

Here is my problem: I have always experienced lower back pain usually 1 week before my period and then it usually stops. However, I have had extreme lower back pain and left leg pain for the past 3 weeks now and am currently cycling. I have had an x-ray which has come back with no abnormal results. I have taken multiple pain relief medications from Lortab, Flexeril, Skelaxin, Soma to the general OTC meds without relief. I have spoken to my HIV MD and he says to see my primary who just keeps giving me more pain medication. What am I to do? I want to start smoking Marijuana to get some relief, but I don't want to ruin any progress I have made. What specifically should I be asking my doctor's to test or treat for? I am frustrated and angry and would like some help.

Response from Dr. Conway

I am gald your antivirals are working well for you...

I am sorry to hear about your back pain. On the face of it, none of your medications are significantly associated with such symptoms, especially if they are so localized. I would begin by figuring out if the pain is coming from your muscles, your joints or some nerve impingement, and you should talk to one of your doctors on what tests might be available to accomplish this goal. Based on this, more targeted treatment (which may include not only medications but also physiotherapy, an exercise program, avoidance of certain activities for a period of time, etc...) may be designed for you.



Previous
a question for you
Next
alopecia areata and hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement